Louisiana, 2016

Damaging Wind and Lightning Strike in Louisiana, June 4, 2016

June 4, 2016 · NWS LIX · 2 events in 2 counties and zones

A slow moving low pressure system in the upper levels of the atmosphere centered over southeast Texas aided in the development of strong to severe thunderstorms over southeast Louisiana and the adjacent coastal waters during the afternoon and evening of the 4th.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$2,000
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS LIX wrote it up.

A slow moving low pressure system in the upper levels of the atmosphere centered over southeast Texas aided in the development of strong to severe thunderstorms over southeast Louisiana and the adjacent coastal waters during the afternoon and evening of the 4th.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before the first event at Jun 4, 3:12 AM CST, 11 hours 28 minutes earlier.

Area forecast discussion, Jun 4, 3:12 AM CST, 11 hours 28 minutes before
Area Forecast Discussion
National Weather Service New Orleans LA
412 AM CDT SAT JUN 4 2016

.SHORT TERM...
Another round of heavy showers and thunderstorms are expected to
impact the forecast area today. Slow moving upper low is currently
over southeast Texas this morning. This is causing the rounds of
heavy rain that we have been having over the last few days. Short
range hi-res guidance suggests that convection starts by mid
morning today. Will continue to carry likely pops for rain today.
Severe weather is not expected, but a Flash Flood Watch remains in
effect through Sunday morning for the entire forecast area. The
Weather Prediction Center has portions of our forecast area in a
moderate risk for excessive rainfall today. This is significant as
they expect that the rainfall totals should exceed flash flood
guidance and cause flash flooding. Precipitable water values will
be high in the 1.7 to 2.0 inch range today. As was the case
yesterday expect the showers and storms to be very efficient
rainfall producers. Still expecting 1 to 3 inches of rain through
Sunday, though there is certainly potential for locally higher
amounts up to 6 inches is possible through Sunday morning. 13/MH

.LONG TERM...
Guidance still suggests that northern stream energy will be the
kicker for this upper low as a cold front slides southward. This
will be in the area for Sunday, and we are carrying around a 50
percent chance of rain for Sunday. Going into the beginning of
next week, guidance still suggests some tropical development in
the Gulf of Mexico. The National Hurricane Center says that this
system has 70 percent chance of becoming a tropical system. The
good news is by Monday the northern stream energy that pushed the
front into the area should shield us from the potential tropical
system in the Gulf. No impact expected from the Gulf low around
the forecast area Monday into Tuesday. What it will do is wrap
around dry air over the forecast area and should suppress shower
and storms for most of the week. Expect warm temperatures climbing
into the low to possibly mid 90s by mid week. 13/MH

&&

.AVIATION...
All of the convection has pushed east of the TAF sites leaving
mainly VFR conditions across the forecast area. The VFR conditions
will generally prevail through the early to mid morning hours
with a period or two of MVFR category conditions due to ceilings
may impact some of the terminals during this time period.
Convection is expected to increase once again by mid morning to
late morning today.

&&

.MARINE...
Moderate onshore flow continues but winds should lighten and
become light and variable as a cold front sags into the region.
Biggest impact on the marine zones will be the evolution of a
surface low and possible tropical system in the southeastern Gulf
as early as Sunday night. As this system develops over the eastern
Gulf and eventually lifts to the northeast into Florida winds will
become offshore. Seas will pick up Monday in response to this
system but overall conditions should remain below any flag
criteria in our coastal waters. /CAB/

&&

.DECISION SUPPORT...
DSS code: Blue
Deployed: None.
Activation: None.
Activities: Flash Flood Watch entire CWA through 12Z Sun.

Decision Support Services (DSS) Code Legend
Green  = No weather impacts that require action.
Blue   = Long-fused watch, warning, or advisory in effect or high
         visibility event.
Yellow = Heightened impacts with short-fused watch, warning or
         advisory issuances; radar support.
Orange = High Impacts; Slight to Moderate risk severe; nearby tropical
         events; HazMat or other large episodes.
Red    = Full engagement for Moderate risk of severe and/or direct
         tropical threats; Events of National Significance.

&&

.PRELIMINARY POINT TEMPS/POPS...
MCB  85  69  86  69 /  70  40  50  30
BTR  86  71  87  71 /  70  40  50  30
ASD  85  73  86  72 /  80  50  60  40
MSY  86  74  85  74 /  80  50  60  30
GPT  84  74  85  73 /  70  60  60  40
PQL  85  73  85  72 /  70  60  60  40

&&

.LIX Watches/Warnings/Advisories...
LA...Flash Flood Watch through Sunday morning for LAZ034>037-039-040-
     046>050-056>072.

GM...None.
MS...Flash Flood Watch through Sunday morning for MSZ068>071-077-
     080>082.

GM...None.
&&
Hazardous weather outlook, Jun 4, 11:17 AM CST, 3 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1217 PM CDT SAT JUN 4 2016

GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-LAZ034>037-
039-040-046>050-056>072-MSZ068>071-077-080>082-050530-
LAKE PONTCHARTRAIN AND LAKE MAUREPAS-MISSISSIPPI SOUND-
LAKE BORGNE-CHANDELEUR SOUND-BRETON SOUND-
COASTAL WATERS FROM PORT FOURCHON LA TO LOWER ATCHAFALAYA RIVER
LA OUT 20 NM-
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER
TO PORT FOURCHON LOUISIANA OUT 20 NM-
COASTAL WATERS FROM BOOTHVILLE LA TO SOUTHWEST PASS OF THE
MISSISSIPPI RIVER OUT 20 NM-
COASTAL WATERS FROM PASCAGOULA MISSISSIPPI TO STAKE ISLAND OUT
20 NM-
COASTAL WATERS FROM PORT FOURCHON LOUISIANA TO LOWER ATCHAFALAYA
RIVER LA FROM 20 TO 60 NM-
COASTAL WATERS FROM SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO
PORT FOURCHON LOUISIANA FROM 20 TO 60 NM-
COASTAL WATERS FROM STAKE ISLAND LA TO SOUTHWEST PASS OF THE
MISSISSIPPI RIVER FROM 20 TO 60 NM-
COASTAL WATERS FROM PASCAGOULA MISSISSIPPI TO STAKE ISLAND
LOUISIANA OUT 20 TO 60 NM-POINTE COUPEE-WEST FELICIANA-
EAST FELICIANA-ST. HELENA-WASHINGTON-ST. TAMMANY-IBERVILLE-
WEST BATON ROUGE-EAST BATON ROUGE-ASCENSION-LIVINGSTON-ASSUMPTION-
ST. JAMES-ST. JOHN THE BAPTIST-UPPER LAFOURCHE-ST. CHARLES-
UPPER JEFFERSON-ORLEANS-UPPER PLAQUEMINES-UPPER ST. BERNARD-
UPPER TERREBONNE-LOWER TERREBONNE-LOWER LAFOURCHE-LOWER JEFFERSON-
LOWER PLAQUEMINES-LOWER ST. BERNARD-NORTHERN TANGIPAHOA-
SOUTHERN TANGIPAHOA-WILKINSON-AMITE-PIKE-WALTHALL-PEARL RIVER-
HANCOCK-HARRISON-JACKSON-
1217 PM CDT SAT JUN 4 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
LOUISIANA...SOUTH MISSISSIPPI AND THE ADJACENT COASTAL WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED TO
CONTINUE THROUGH TONIGHT. A FEW OF THE THUNDERSTORMS COULD BE
STRONG AND CAPABLE OF PRODUCING OCCASIONAL TO FREQUENT
LIGHTNING...GUSTY WINDS OF 30 TO 50 MPH AND HEAVY DOWNPOURS OF
RAIN. THERE IS THE POTENTIAL FOR SOME FLOODING AND PONDING OF
WATER IN LOCATIONS WHERE RAINFALL MAY PERSIST FOR SEVERAL HOURS. A
FLASH FLOOD WATCH IS IN EFFECT FOR THE ENTIRE OUTLOOK AREA.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

SHOWER AND THUNDERSTORM COVERAGE WILL REMAIN ELEVATED SUNDAY.
SOME OF THE ACTIVITY DURING THIS TIME FRAME COULD BECOME STRONG
AND PRODUCE SMALL HAIL...STRONG GUSTY WINDS AND HEAVY DOWNPOURS
OF RAIN. A FLASH FLOOD WATCH WILL REMAIN IN EFFECT FOR THE ENTIRE
OUTLOOK AREA THROUGH SUNDAY MORNING. TOTAL RAINFALL AMOUNTS OF 2
TO 4 INCHES CAN BE EXPECTED WITH LOCALLY HIGHER AMOUNTS IN EXCESS
OF 6 INCHES POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

TD

In the hours before

Special weather statement, Jun 4, 8:58 AM CST, 5 hours 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
958 AM CDT SAT JUN 4 2016

LAZ056>060-065>067-041530-
UPPER LAFOURCHE-ST. CHARLES-LOWER LAFOURCHE-ASSUMPTION-ST. JOHN THE
BAPTIST-UPPER TERREBONNE-ST. JAMES-LOWER TERREBONNE-
958 AM CDT SAT JUN 4 2016

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHWESTERN
LAFOURCHE...SOUTHWESTERN ST. CHARLES...ASSUMPTION...SOUTHERN ST.
JAMES...SOUTHWESTERN ST. JOHN THE BAPTIST AND NORTHERN TERREBONNE
PARISHES...

AT 956 AM CDT...RADAR INDICATED STRONG THUNDERSTORMS WERE LOCATED
ALONG A LINE EXTENDING FROM 7 MILES SOUTH OF BAYOU GAUCHE AND NEAR
LOCKPORT TO WEST OF THIBODAUX AND HOUMA TO NEAR AMELIA. MOVEMENT WAS
NORTH AT 25 MPH.

LOCATIONS IMPACTED INCLUDE...
HOUMA...THIBODAUX...MORGAN CITY...NAPOLEONVILLE...LAROSE...BELLE RIVER...
CUT OFF...HAHNVILLE...LOCKPORT...SOUTH VACHERIE...MATHEWS...LULING...
SUPREME...PARADIS...RACELAND...BAYOU GAUCHE...LABADIEVILLE...SCHRIEVER...
BOUTTE AND GRAY.

TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH SOME OF THE
STORMS. LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK
A SAFE SHELTER INSIDE A BUILDING OR VEHICLE.

LAT...LON 2956 9122 2959 9121 2961 9118 2959 9116
      2963 9108 2964 9110 2973 9111 2975 9109
      2977 9110 2981 9109 2984 9113 2985 9118
      2986 9120 2990 9121 2996 9125 2999 9125
      2995 9033 2954 9032 2949 9126 2955 9126
TIME...MOT...LOC 1456Z 189DEG 25KT 2973 9039 2966 9116

TD
Special weather statement, Jun 4, 9:50 AM CST, 4 hours 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1050 AM CDT SAT JUN 4 2016

LAZ046>049-056-041645-
IBERVILLE-ASSUMPTION-WEST BATON ROUGE-EAST BATON ROUGE-ASCENSION-
1050 AM CDT SAT JUN 4 2016

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHWESTERN
ASSUMPTION...SOUTHERN WEST BATON ROUGE...IBERVILLE...SOUTHERN EAST
BATON ROUGE AND WESTERN ASCENSION PARISHES...

AT 1049 AM CDT...RADAR INDICATED STRONG THUNDERSTORMS WERE LOCATED
ALONG A LINE EXTENDING FROM BELLE ROSE TO 8 MILES WEST OF PIERRE
PART. MOVEMENT WAS NORTH AT 20 MPH.

WINDS IN EXCESS OF 30 MPH ARE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
BATON ROUGE...DENHAM SPRINGS...DONALDSONVILLE...PLAQUEMINE...OAK HILLS
PLACE...ST. GABRIEL...ADDIS...WHITE CASTLE...BAYOU SORREL...SHENANDOAH...
INNISWOLD...GEISMER...OLD JEFFERSON...PAINCOURTVILLE...PIERRE PART...
CARVILLE...BELLE ROSE...GARDERE...VILLAGE ST. GEORGE AND WESTMINSTER.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

LAT...LON 3048 9098 3046 9099 3042 9097 3001 9099
      2991 9123 2999 9126 3000 9126 3001 9123
      3004 9122 3003 9125 3006 9127 3005 9137
      3010 9138 3010 9146 3011 9147 3013 9146
      3019 9147 3020 9149 3023 9148 3025 9154
TIME...MOT...LOC 1549Z 174DEG 18KT 3005 9108 2994 9135

TD
Special weather statement, Jun 4, 10:53 AM CST, 3 hours 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1153 AM CDT SAT JUN 4 2016

LAZ034-035-046-047-056-041730-
WEST FELICIANA-IBERVILLE-ASSUMPTION-POINTE COUPEE-WEST BATON ROUGE-
1153 AM CDT SAT JUN 4 2016

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT WESTERN ASSUMPTION...
SOUTHWESTERN WEST BATON ROUGE...SOUTHWESTERN WEST FELICIANA...POINTE
COUPEE AND IBERVILLE PARISHES...

AT 1152 AM CDT...RADAR INDICATED STRONG THUNDERSTORMS WITH VERY
HEAVY RAIN WERE LOCATED ALONG A LINE EXTENDING FROM NEAR GROSSE TETE
TO NEAR BELLE RIVER. MOVEMENT WAS NORTH AT 30 MPH.

WINDS IN EXCESS OF 30 MPH ARE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
PLAQUEMINE...NEW ROADS...BELLE RIVER...ADDIS...WHITE CASTLE...LIVONIA...
MARINGOUIN...FORDOCHE...ROSEDALE...GROSSE TETE...MORGANZA...BAYOU SORREL...
BAYOU GENEVE...LOTTIE...ERWINVILLE...PIERRE PART AND RAMAH.

TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND WILL LIKELY
CAUSE FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

LAT...LON 3092 9156 3015 9115 2972 9104 2971 9110
      2981 9110 2986 9120 2999 9126 3004 9122
      3005 9137 3010 9138 3011 9147 3023 9148
      3026 9159 3036 9165 3044 9164 3050 9170
      3050 9175 3051 9173 3067 9173 3075 9176
TIME...MOT...LOC 1652Z 169DEG 24KT 3037 9142 2987 9117

TD
Special weather statement, Jun 4, 11:55 AM CST, 2 hours 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1255 PM CDT SAT JUN 4 2016

LAZ056-057-059-041845-
UPPER LAFOURCHE-ASSUMPTION-ST. JAMES-
1255 PM CDT SAT JUN 4 2016

...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN LAFOURCHE...EAST
CENTRAL ASSUMPTION AND ST. JAMES PARISHES...

AT 1255 PM CDT...A STRONG THUNDERSTORM WAS LOCATED OVER CHACKBAY...OR
NEAR THIBODAUX...MOVING NORTH AT 20 MPH.

WINDS IN EXCESS OF 30 MPH ARE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
THIBODAUX...GRAMERCY...LUTCHER...NORTH VACHERIE...CHACKBAY...SOUTH
VACHERIE...CONVENT...LABADIEVILLE AND WALLACE.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

LAT...LON 3012 9089 3014 9076 3011 9065 3009 9067
      3005 9066 3003 9069 3001 9068 2998 9067
      2976 9074 2981 9094
TIME...MOT...LOC 1755Z 195DEG 16KT 2987 9082

TD
Special weather statement, Jun 4, 1:24 PM CST, 1 hour 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
224 PM CDT SAT JUN 4 2016

LAZ034>036-046>048-042015-
WEST FELICIANA-IBERVILLE-EAST FELICIANA-POINTE COUPEE-WEST BATON
ROUGE-EAST BATON ROUGE-
224 PM CDT SAT JUN 4 2016

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT WEST BATON
ROUGE...WEST FELICIANA...POINTE COUPEE...IBERVILLE...EAST BATON
ROUGE AND EAST FELICIANA PARISHES...

AT 222 PM CDT...RADAR INDICATED STRONG THUNDERSTORMS WERE LOCATED
ALONG A LINE EXTENDING FROM NEAR PORT BARRE TO NEAR LOTTIE TO 9 MILES
WEST OF BAYOU SORREL. MOVEMENT WAS NORTHEAST AT 40 MPH.

WINDS IN EXCESS OF 30 MPH ARE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
BATON ROUGE...ZACHARY...BAKER...PLAQUEMINE...PORT ALLEN...NEW ROADS...
JACKSON...ST. FRANCISVILLE...OAK HILLS PLACE...ADDIS...BRUSLY...LIVONIA...
MARINGOUIN...SLAUGHTER...FORDOCHE...ROSEDALE...GROSSE TETE...MORGANZA...
LOTTIE AND RAMAH.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

LAT...LON 3104 9167 3103 9164 3097 9166 3100 9164
      3100 9149 3091 9124 3042 9104 3010 9140
      3011 9147 3023 9148 3026 9159 3036 9165
      3039 9162 3044 9164 3050 9170 3050 9175
      3051 9173 3057 9176 3071 9173 3085 9181
TIME...MOT...LOC 1922Z 218DEG 33KT 3059 9190 3049 9164 3013 9149

TD
Special weather statement, Jun 4, 1:52 PM CST, 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
252 PM CDT SAT JUN 4 2016

LAZ069-042045-
LOWER PLAQUEMINES-
252 PM CDT SAT JUN 4 2016

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHEASTERN
PLAQUEMINES PARISH...

AT 244 PM CDT...RADAR INDICATED STRONG THUNDERSTORMS WERE LOCATED
ALONG A LINE EXTENDING FROM 18 MILES SOUTHWEST OF BURAS TO 31 MILES
SOUTHEAST OF VENICE. MOVEMENT WAS NORTH AT 15 MPH.

WINDS IN EXCESS OF 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THESE
STORMS.

LOCATIONS IMPACTED INCLUDE... PORT
SULPHUR...BURAS...BOOTHVILLE...VENICE...EMPIRE.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

LAT...LON 2908 8923 2900 8936 2925 8947 2930 8969
      2947 8968 2930 8925 2935 8919 2929 8915
      2924 8924 2923 8924 2929 8914 2918 8901
      2907 8906 2914 8918 2906 8906 2911 8916
      2908 8913 2899 8914
TIME...MOT...LOC 1944Z 196DEG 14KT 2911 8964 2900 8893

TD

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 thunderstorm wind, 1 lightning. Local standard time, as filed.

Thunderstorm Wind, Livingston

When
June 4, 2:40 PM CST
Where
Livingston County, 0.52 mi WNW of Frost
Measured
50 kt (58 mph) estimated gust
Reported by
Law Enforcement
Coordinates
30.403, -90.738

A tree was reported blown down near the intersection of Louisiana Highways 63 and 42.

Lightning, Ascension

When
June 4, 2:46 PM CST
Where
Ascension County, 2.16 mi NNW of Acy
Property damage
$2,000
Reported by
Emergency Manager
Coordinates
30.250, -90.830

Lightning struck a shed and started it on fire in French Settlement.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Lightning
A lightning strike that killed, injured or caused damage.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Louisiana in 2016Every state in 2016This day in weather historyWarnings in Louisiana, June 2016

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 636779, 636778.